MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 160656
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received in unopened, original packaging.The device catalog and lot numbers were verified.Visual inspection of the device found a breach in the poly side of the packaging near the plug.Magnification of the area found that the hole had stressing and scratches.The hole appears to have been caused from the outside in.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: it is standard medical practice to inspect the device and packaging prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(4) reported a "tear" on the sterile pouch of device.This would be an obvious defect to the user and was therefore not deemed a reported device failure.However, the complaint device was returned to conmed for evaluation and a hole was found in the packaging that was likely not caused by the device.No patient involvement as this defect was found during incoming inspection.This incident will be reported as a device malfunction with potential for injury with reoccurrence.

Brand Name
LAP PROBE,5 MM, H/SWITCHABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key7566954
Report Number3007305485-2018-00117
Device Sequence Number2063082
Product Code GEI
UDI-Device Identifier30653405003896
UDI-Public(01)30653405003896(17)220207(10)201702084
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K925903
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/07/2022
Device Model Number160656
Device Catalogue Number160656
Device Lot Number201702084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1